MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-3-3D-ES
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that two axium coils encountered resistance the hub of an echelon catheter.The patient was undergoing surgery for treatment of a saccular, ruptured basilar top aneurysm with a max diameter of 4.6mm and a 2.5mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.The access vessel was the basilar artery which had a diameter of 3.4mm.It was reported that a microcatheter parked and started coiling.When the physician took the 1.5mm coil it was not going through the microcatheter.The coil got stuck at the hub.The physician took another coil, and the same situation occurred.After they changed the coil, the same situation happened once more.They changed the microcatheter (phenom 17) and deployed another coil and completed the case.There was coil resistance at the catheter hub.The implant coil pushed smoothly out of the introducer sheath.There was no damage to the catheter or the coil during this event.There was also catheter occlusion which occurred at the hub where the coils were getting stuck.The catheter was flushed and all devices were prepared as indicated in the ifu.No patient complications were associated with this event.Additional information was received that the issue was the coil wasn't crossing through the hub of echelon and it was making a loop at the hub where lumen of the catheter and hub is connected, so that was creating an issue.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): all three axium prime device were returned for analysis within a shipping box, inside of 3 individually opened axium prime outer cartons (lots-230592903, 229439739, and 228781451), 3 individually opened axium prime inner pouches (lots-230592903, 229439739, and 228781451), all three devices within individual dispenser coils, all within individual introducer sheaths, alongside empty echelon-10 microcatheter outer carton (lot- d046985) and inner pouch (lot- d046985).No catheter was returned.Visual inspection/damage location details: the introducer sheath was returned and applied correctly with the wavelock facing towards the proximal end of the pushwire.The introducer sheath was found to be in good condition.The pushwire was found to be bent within the introducer sheath at ~37.5cm and bent at ~17.1cm from the distal end of the pushwire.The axium prime implant coil was found to be broken off from the pushwire detach element, as the detach element was found to be intact with the pushwire subassemblies.The axium prime implant coil was found to be broken off and damaged within the introducer sheath.No other anomalies were observed.Testing/analysis (including sem reports): none, as the implant coil was broken off within the introducer sheath and unable to remove without causing further damage.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter hub¿ was unable to be confirmed; however, the event could not be ruled out.The axium prime device was returned damaged with the implant coil broken.A few possible causes for ¿resistance within the catheter hub¿ are but not limited to, user advances coil against resistance, damage to coil due to excessive tightening of rhv, damage or kink to pushwire, sheath not properly seated in hub, and/or catheter hub transition; however, the root cause for the resistance was unable to be determined.Based on the device analysis and the reported information, the customer¿s report of ¿coil shape-poor shape outside sheath¿ was able to be confirmed.The root cause for the ¿poor coil shape¿ was determined to be caused by the damage occurred from advancing the coil against the reported resistance.Regarding the coil break/separation.The likely cause was determined to be ¿user advances the coil against resistance¿.The report mentions an echelon-10 microcatheter; although, the microcatheter was not returned for assessment.The condition of the device could not be assessed.Any contribution the catheter had towards the resistance was unable to be analyzed.The axium prime device was found to be compatible with the reported echelon-10 microcatheter.The report mentions that ¿there was also catheter occlusion which occurred at the hub where the coils were getting stuck.¿, which was unable to be verified.It was noted that the patient's blood flow was normal and vessel tortuosity was moderate.No mention of any continuous flush being administered during the procedure was noted.The catheter was flushed and all devices were prepared as indicated in the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24987049
Report Number9617601-2026-02702
Device Sequence Number21216395
Product Code KRD
UDI-Device Identifier00763000313623
UDI-Public(01)00763000313623(17)270817(10)229439739
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-3-3D-ES
Device Catalogue NumberAPB-1-3-3D-ES
Device Lot Number229439739
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2026
Initial Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown